Alert archive / New Mexico / Tornado Warnings in 2015
Tornado Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 4, 2015, 5:36 PM MDT for Curry County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2015, 5:36 PM MDT (23:36 UTC)
- Expired
- May 4, 2015, 6:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 48 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WFUS55 KABQ 042336
TORABQ
NMC009-050000-
/O.NEW.KABQ.TO.W.0001.150504T2336Z-150505T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT MON MAY 4 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO...
* UNTIL 600 PM MDT
* AT 533 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CLOVIS...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
CURRY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3441 10318 3447 10324 3459 10313 3447 10303
3446 10304
TIME...MOT...LOC 2336Z 222DEG 7KT 3447 10317
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
921
WWUS55 KABQ 042354
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 PM MDT MON MAY 4 2015
NMC009-050004-
/O.EXP.KABQ.TO.W.0001.000000T0000Z-150505T0000Z/
CURRY NM-
554 PM MDT MON MAY 4 2015
...THE TORNADO WARNING FOR EAST CENTRAL CURRY COUNTY WILL EXPIRE AT
600 PM MDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS
IN EFFECT FOR THE AREA. HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3441 10318 3447 10324 3459 10313 3447 10303
3446 10304
TIME...MOT...LOC 2354Z 222DEG 7KT 3450 10314
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 4, 3:30 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 4, 3:30 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT MON MAY 4 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE STATE THROUGH TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY OVER ARIZONA...MOVES SLOWLY EAST ACROSS THE REGION. MOST AREAS WILL SEE GOOD CHANCES FOR WETTING RAINS...BUT LOCALES BETWEEN THE CENTRAL MOUNTAIN CHAIN AND THE TEXAS BORDER WILL HAVE THE BEST CHANCES WITH THE POTENTIAL FOR FLASH FLOODING AND SOME HAIL. LOOK FOR MOSTLY DRY...WARM AND BREEZY TO LOCALLY WINDY CONDITIONS TO PREVAIL FROM WEDNESDAY THROUGH SATURDAY AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM GRADUALLY APPROACHES FROM THE WEST. TEMPERATURES WILL TREND DOWN OVER THE WEEKEND AS THE UPPER LEVEL LOW PRESSURE SYSTEM PUSHES A PACIFIC COLD FRONT THROUGH. && .DISCUSSION... MOISTURE ADVECTION AND DESTABILIZATION OF THE ATMOSPHERE WITH THE APPROACH OF THE UPPER LOW...CURRENTLY OVER ARIZONA...IS RESULTING IN THUNDERSTORMS BREAKING-OUT ACROSS MUCH OF THE AREA. THROUGH 3 PM MDT...THE MOST ROBUST THUNDERSTORMS HAVE BEEN ACROSS THE EASTERN PLAINS WHERE SEVERAL REPORTS OF HAIL UP TO QUARTER SIZE AND RAIN AMOUNTS IN EXCESS OF ONE INCH IN 30 MINUTES HAVE BEEN REPORTED. MOISTURE ADVECTION IS FORECAST TO CONTINUE INTO THE EVENING HOURS...WITH PWATS EXCEEDING ONE INCH ACROSS SOUTHEAST PORTIONS OF OUR AREA WHICH WOULD BE NEAR THE 99TH PERCENTILE IN TERMS OF MAY PWAT CLIMATOLOGY. AT THIS POINT...THE FLASH FLOOD THREAT WOULD APPEAR LIMITED...BUT SOME MERGING/ORGANIZATION OF STORMS IS FORECAST TO OCCUR OVERNIGHT AND WILL INCREASE THE FLASH FLOOD THREAT OVER THE WATCH AREA. ELSEWHERE...THE FLASH FLOOD THREAT SHOULD BE LOCALIZED...THOUGH SOAKING RAINS ARE LIKELY ACROSS CENTRAL AND NORTHERN PORTIONS OF NEW MEXICO. ANOTHER HEALTHY ROUND OF STORMS FORECAST TUESDAY AS THE UPPER LOW MOVES OVERHEAD...WITH THE BEST CHANCES FOR DEEP...PERHAPS SEVERE..CONVECTION NEAR THE TEXAS BORDER WHERE THE SPC SHOWS A SLIGHT RISK FOR SEVERE STORMS IN THE DAY 2 CONVECTIVE OUTLOOK. THAT SAID...CONVECTION IS FORECAST TO SHIFT RAPIDLY INTO THE TEXAS PANHANDLE TUESDAY AFTERNOON...SO THE SEVERE THREAT MAY BE LIMITED TO A FEW HOURS DURING THE AFTERNOON. ELSEWHERE...HAIL-PRODUCING STORMS ARE FORECAST BY AFTERNOON...ESPECIALLY IN THE MOUNTAINS... WITH THE POTENTIAL FOR SEVERAL INCHES OF HAIL ACCUMULATION THOUGH ACTUAL HAIL SIZE SHOULD BE LESS THAN ONE INCH. TUESDAY WILL BE A "COOL" DAY WITH HIGHS BELOW NORMAL AREAWIDE. A DRYING/WARMING TREND TO KICK-OFF WEDNESDAY AND CONTINUE THROUGH THE END OF THE WORK WEEK WITH BREEZY TO LOCALLY WINDY CONDITIONS. A FEW SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY...MAINLY ACROSS THE WESTERN AND NORTHERN HIGH TERRAIN...BUT GIVEN A SIGNIFICANT DOWNTREND IN PWATS WETTING RAINS WILL BE HARD TO COME- BY. SOME POTENTIAL EXISTS FOR A DRYLINE THUNDERSTORM OR TWO BETWEEN WEDNESDAY NIGHT AND FRIDAY ACROSS THE FAR SOUTHEAST... DEPENDENT ON THE EXTENT OF THE DRYLINE SLOSHING WESTWARD. A COOLING TREND FORECAST OVER THE WEEKEND AS THE EASTWARD ADVANCING UPPER LOW PUSHES A PACIFIC COLD FRONT THROUGH. THE 12Z MODEL SUITE TRENDED FURTHER SOUTH WITH THE BOTTOMING OF THE UPPER LOW LATER THIS WEEK AND PUSHES IT FURTHER EAST BEFORE PULLING IT OUT TO THE NORTHEAST COMPARED TO PREVIOUS RUNS. IF THIS TREND CONTINUES THEN THIS FEATURE MAY BE MORE OF A WEATHER-MAKER FOR US THAN WHAT IS CURRENTLY IN OUR FORECAST. 11 && .FIRE WEATHER... ATMOSPHERIC LIFT ASSOCIATED WITH UPPER LOW/TROUGH OVER WESTERN ARIZONA DRAWING UP PLENTIFUL MID LEVEL SUBTROPICAL MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. LOW LEVEL GULF MOISTURE SURGED NORTHWARD LAST NIGHT AND THIS MORNING ON A LOW LEVEL JET CENTERED OVER FAR WEST TX AND SE NM. SHOWERS AND STORMS WILL CONTINUE WELL INTO THE EVENING HOURS AS LIFT AHEAD OF THE UPPER LOW REMAINS OVER NEW MEXICO. STRONG TO SEVERE STORMS OVER THE EASTERN PLAINS WILL CONTINUE OVERNIGHT. HEAVY RAINFALL AMOUNTS ARE LIKELY OVER THE EAST-CENTRAL AND SOUTHEAST PLAINS. ABOVE MENTIONED UPPER LOW/TROUGH SLIDES NORTHEASTWARD TO NEAR THE FOUR CORNERS BY TUESDAY MORNING. COLD POOL OF AIR ALOFT WILL COMBINE WITH DAYTIME HEATING AND RESIDUAL MOISTURE TO GENERATE ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. MAY OF THE STORMS WILL LIKELY PRODUCE SMALL HAIL AS TEMPERATURES ALOFT WILL BE QUITE COLD FOR EARLY MAY. WIDESPREAD WETTING RAINS REMAIN ON TRACK BETWEEN THIS AFTERNOON AND TUESDAY EVENING OVER MUCH OF CENTRAL AND NORTHERN NEW MEXICO. DRIER BUT COOLER THAN AVERAGE TEMPERATURES REMAIN ON TRACK FOR WEDNESDAY. WEATHER PREDICTION MODELS ARE IN GOOD AGREEMENT THAT LOW LEVEL SOUTHERLY WINDS WILL INCREASE THURSDAY...RESULTING IN SLIGHT WARMING. MODELS ARE TRENDING FARTHER SOUTH WITH A UNSEASONABLY DEEP CLOSED LOW DROPPING SOUTH THROUGH CALIFORNIA WEDNESDAY NIGHT AND THURSDAY. ANY FARTHER SOUTH AND THE FLOW ALOFT COULD BACK ENOUGH TO DRAW UP SUBTROPICAL MOISTURE ONCE AGAIN...RESULTING IN MORE PRECIPITATION THAN WIND. AT THIS TIME...HOWEVER...CURRENT MODEL SOLUTIONS WOULD RESULT IN INCREASING SOUTHWEST WINDS AND A FEW HOURS OF CRITICAL CONDITIONS FOR THE LOWER RIO GRANDE VALLEY FRIDAY AFTERNOON. VENTILATION RATES WILL GENERALLY BE IN GOOD TO EXCELLENT RANGE DURING THE NEXT SEVEN DAYS. 33 && .AVIATION... 18Z TAF CYCLE UPPER LOW/TROUGH MOVING NEWD THROUGH AZ TOWARD THE 4-CORNERS THIS AFTERNOON WILL COMBINE WITH DEEP MOISTURE TO CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. MTS WILL BECOME OBSCURED AS SHRA AND TSRA BECOME MORE WIDESPREAD WITH SCT MVFR TO IFR CIGS/VSBYS AND AS AREAS OF BR DEVELOP. LOW LEVEL GULF MOISTURE SURGING NWWD ON A LOW LEVEL JET NOSING UP INTO SE NM. STRONG TO SEVERE STORMS EXPECTED OVER THE ERN PLAINS TODAY AND TONIGHT...LIKELY IMPACTING KTCC AND KROW WITH VERY HEAVY RAIN...LARGE HAIL AND WIND GUSTS TO 50KT POSSIBLE. 33 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 62 44 70 / 50 60 40 10 DULCE........................... 42 59 39 64 / 70 70 60 30 CUBA............................ 44 60 42 66 / 60 60 40 20 GALLUP.......................... 41 60 39 66 / 50 50 40 10 EL MORRO........................ 39 58 38 64 / 50 50 30 10 GRANTS.......................... 39 61 38 67 / 50 50 30 10 QUEMADO......................... 42 59 40 67 / 40 50 20 10 GLENWOOD........................ 46 69 45 75 / 20 30 10 5 CHAMA........................... 38 58 37 60 / 70 70 60 30 LOS ALAMOS...................... 46 61 45 65 / 70 60 40 10 PECOS........................... 45 60 44 66 / 80 60 30 10 CERRO/QUESTA.................... 38 62 37 64 / 70 60 40 20 RED RIVER....................... 36 51 36 55 / 80 70 50 20 ANGEL FIRE...................... 35 53 35 58 / 80 70 40 20 TAOS............................ 38 63 38 65 / 70 50 40 10 MORA............................ 41 58 42 63 / 80 70 30 10 ESPANOLA........................ 45 62 44 69 / 60 40 30 10 SANTA FE........................ 46 62 45 66 / 70 50 30 10 SANTA FE AIRPORT................ 44 65 43 69 / 60 50 30 5 ALBUQUERQUE FOOTHILLS........... 51 67 47 73 / 60 40 30 5 ALBUQUERQUE HEIGHTS............. 52 68 48 74 / 50 40 20 5 ALBUQUERQUE VALLEY.............. 49 70 46 76 / 40 30 20 5 ALBUQUERQUE WEST MESA........... 52 68 48 75 / 50 40 30 5 LOS LUNAS....................... 48 71 46 76 / 40 30 20 5 RIO RANCHO...................... 51 67 49 74 / 50 40 30 5 SOCORRO......................... 50 73 48 79 / 30 30 20 5 SANDIA PARK/CEDAR CREST......... 46 62 44 69 / 60 50 40 5 TIJERAS......................... 47 64 43 71 / 60 40 30 5 MORIARTY/ESTANCIA............... 43 64 39 69 / 60 40 20 5 CLINES CORNERS.................. 44 64 42 68 / 70 50 20 5 GRAN QUIVIRA.................... 47 66 44 70 / 50 40 20 5 CARRIZOZO....................... 50 71 49 76 / 50 20 10 5 RUIDOSO......................... 48 68 46 73 / 70 30 10 5 CAPULIN......................... 46 63 45 69 / 80 60 30 10 RATON........................... 44 64 43 71 / 80 60 20 5 SPRINGER........................ 45 65 44 72 / 80 60 20 5 LAS VEGAS....................... 43 62 45 68 / 80 60 20 5 CLAYTON......................... 51 67 48 79 / 80 70 30 5 ROY............................. 48 65 46 74 / 80 60 20 5 CONCHAS......................... 52 69 52 78 / 80 60 20 5 SANTA ROSA...................... 51 70 50 77 / 80 60 20 5 TUCUMCARI....................... 53 72 52 80 / 80 60 20 5 CLOVIS.......................... 53 71 49 78 / 90 70 20 5 PORTALES........................ 55 72 51 79 / 90 70 20 5 FORT SUMNER..................... 53 72 50 79 / 80 50 20 5 ROSWELL......................... 55 79 51 84 / 80 40 10 5 PICACHO......................... 52 73 49 78 / 70 30 10 5 ELK............................. 50 70 47 74 / 70 30 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ535>538. && 11
Hazardous weather outlook, May 4, 5:50 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT MON MAY 4 2015 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 550 AM MDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. HOWEVER...A STRONG TO PERHAPS AN ISOLATED SEVERE STORM MAY OCCUR ANYWHERE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN MAY ACCOMPANY ANY OF THESE STORMS...THOUGH THE RISK FOR FLASH FLOODING IS GREATEST ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. STORMS CONTAINING HEAVY RAIN ARE EXPECTED TO PERSIST THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON ACROSS QUAY...CURRY AND ROOSEVELT COUNTIES. LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING WILL BE POSSIBLE ONCE AGAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLASH FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 34
In the hours before
Local storm report, May 4, 2:30 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 1 W PLEASANT HILL 34.52N 103.09W
05/04/2015 M1.00 INCH CURRY NM TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL COVERING GROUND
&&
EVENT NUMBER ABQ1502183
CASpecial weather statement, May 4, 4:07 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT MON MAY 4 2015 NMZ536-537-042230- DE BACA COUNTY-ROOSEVELT COUNTY- 407 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT AND EASTERN DE BACA COUNTIES THROUGH 430 PM MDT... AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TOLAR...OR ABOUT 17 MILES EAST OF FORT SUMNER...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...TAIBAN AND TOLAR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3460 10400 3460 10375 3431 10386 3435 10402 TIME...MOT...LOC 2207Z 192DEG 21KT 3442 10394
Special weather statement, May 4, 4:10 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 410 PM MDT MON MAY 4 2015 NMZ535-042245- CURRY COUNTY- 410 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CURRY COUNTY THROUGH 445 PM MDT... AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CANNON AFB...OR ABOUT 7 MILES WEST OF CLOVIS...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...RANCHVALE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3470 10330 3463 10306 3435 10326 3440 10341 TIME...MOT...LOC 2210Z 201DEG 20KT 3441 10331
Special weather statement, May 4, 4:23 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 PM MDT MON MAY 4 2015
NMZ538-540-042245-
CHAVES COUNTY PLAINS-SOUTHWEST CHAVES COUNTY-
423 PM MDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 445
PM MDT...
AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF HOPE...OR ABOUT 19 MILES
NORTHWEST OF ARTESIA...MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL CORRECTIONAL FACILITY
AND STATE HIGHWAY 13.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3291 10487 3324 10476 3317 10450 3295 10462
3295 10483 3291 10483 3290 10484
TIME...MOT...LOC 2222Z 199DEG 17KT 3297 10473Special weather statement, May 4, 5:01 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MDT MON MAY 4 2015 NMZ519-521-042345- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 501 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...NORTHEASTERN VALENCIA AND EXTREME NORTHWESTERN TORRANCE COUNTIES THROUGH 545 PM MDT... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ISLETA PUEBLO...OR ABOUT 9 MILES NORTHEAST OF LOS LUNAS...MOVING NORTH AT 25 MPH TOWARD ALBUQUERQUE. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...ALBUQUERQUE...SOUTH VALLEY... RIO GRANDE NATURE CENTER...TAYLOR RANCH...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...SANDIA HEIGHTS...VENTANA RANCH... PARADISE HILLS...PAJARITO...CARNUEL...PETROGLYPH NATIONAL MONUMENT... ALAMEDA...SANDIA CREST AND SANDIA PEAK SKI AREA. THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 150 AND 171... INTERSTATE 25 BETWEEN MILE MARKERS 207 AND 234... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3521 10682 3521 10640 3484 10645 3486 10674 TIME...MOT...LOC 2301Z 180DEG 21KT 3494 10662 CA
Special weather statement, May 4, 5:03 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 503 PM MDT MON MAY 4 2015 NMZ538-042330- CHAVES COUNTY PLAINS- 503 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 530 PM MDT... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF BOTTOMLESS LAKES STATE PARK...OR ABOUT 19 MILES EAST OF ROSWELL...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CHAVES COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3350 10432 3355 10402 3327 10409 3328 10426 TIME...MOT...LOC 2304Z 172DEG 8KT 3334 10420 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:56 AM MDT | Special Weather Statement | ABQ | Quay | 49 min |
| May 4, 12:03 PM MDT | Special Weather Statement | ABQ | Quay | 27 min |
| May 4, 12:31 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 29 min |
| May 4, 12:37 PM MDT | Special Weather Statement | ABQ | Quay | 38 min |
| May 4, 12:45 PM MDT | Special Weather Statement | ABQ | Santa Fe | 30 min |
| May 4, 12:51 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 39 min |
| May 4, 1:02 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| May 4, 1:08 PM MDT | Special Weather Statement | ABQ | Curry | 52 min |
| May 4, 1:25 PM MDT | Special Weather Statement | ABQ | Los Alamos | 50 min |
| May 4, 1:38 PM MDT | Special Weather Statement | ABQ | Mora | 22 min |
| May 4, 2:11 PM MDT | Special Weather Statement | ABQ | Lincoln | 34 min |
| May 4, 2:19 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 41 min |
| May 4, 2:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| May 4, 4:07 PM MDT | Special Weather Statement | ABQ | De Baca | 23 min |
| May 4, 4:10 PM MDT | Special Weather Statement | ABQ | Curry | 35 min |
| May 4, 4:23 PM MDT | Special Weather Statement | ABQ | Chaves | 22 min |
| May 4, 5:01 PM MDT | Special Weather Statement | ABQ | Bernalillo | 44 min |
| May 4, 5:03 PM MDT | Special Weather Statement | ABQ | Chaves | 27 min |
| May 4, 5:33 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 117 min |
| May 4, 5:41 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 49 min |
Nearby
Tornado Warnings in New Mexico, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.